MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921340
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was to be used for a ureteroscopy with stent placement procedure performed in the ureter on (b)(6) 2018.According to the complainant, during preparation, before the stent was inserted into the patient, the stent broke when they attempted to remove the suture from the stent.The procedure was completed with another polaris ultra stent.There were no serious injuries nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be fine.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).A polaris ultra stent was returned for evaluation.A visual evaluation of the returned device found that the bladder pigtail and the middle section of the stent were found detached.The detached section was located in a side port hole.The suture string was not returned for analysis.Based on the product analysis, it was determined that the failure encountered (stent detached) may have to be related to the suture string manipulation during its removal, the stent detached found is consistent with damage that is normally caused when the suture is being pulled incorrectly or with excess of force.Therefore the most probable root cause for this event is cause traced to component failure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8127254
Report Number3005099803-2018-61733
Device Sequence Number19398619
Product Code FAD
UDI-Device Identifier08714729124467
UDI-Public08714729124467
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model NumberM0061921340
Device Catalogue Number192-134
Device Lot Number0021280160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1